Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



There are many Ostaszewski spaces

Author: Timothy J. LaBerge
Journal: Proc. Amer. Math. Soc. 118 (1993), 987-993
MSC: Primary 54A35; Secondary 54B10, 54G15
MathSciNet review: 1137225
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that $ {\diamondsuit _{{\omega _1}}}$ implies there is a family of $ {2^{{\omega _1}}}$ many pairwise nonhomeomorphic Ostaszewski spaces, with the additional property that any continuous image of one in another is compact. We also present diamond versions of Fleissner's forcing results concerning the normality of products of Ostaszewski spaces and their compactifications.

References [Enhancements On Off] (What's this?)

  • [B] A. Bešlagić, A Dowker product, Trans. Amer. Math. Soc. 292 (1985), 519-530. MR 808735 (87h:03071)
  • [D] K. Devlin, Variations on diamond, J. Symbolic Logic 44 (1979), 51-58. MR 523488 (80c:03050)
  • [F] W. G. Fleissner, Forcing Ostaszewski spaces (to appear).
  • [FKL] W. G. Fleissner, J. Kuleza, and R. Levy, Cofinality in normal almost compact spaces, Proc. Amer. Math. Soc. 113 (1991), 503-511. MR 1072087 (91m:54027)
  • [K] K. Kunen, Set theory, North-Holland, Amsterdam, 1980. MR 597342 (82f:03001)
  • [O] A. Ostaszewski, On countably compact, perfectly normal spaces, J. London Math. Soc. 14 (1976), 505-516. MR 0438292 (55:11210)
  • [P] T. Przymusinski, Products of normal spaces, Handbook of Set-theoretic Topology (Kunen and Vaughn, eds.), North-Holland, Amsterdam, 1984, pp. 781-826. MR 776637 (86c:54007)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54A35, 54B10, 54G15

Retrieve articles in all journals with MSC: 54A35, 54B10, 54G15

Additional Information

Keywords: Diamond, club, Ostaszewski, normality of products
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society